Alert archive / South Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 52, NWS Charleston, SC

June 22, 2015Screven County, Georgia; Allendale County, Hampton County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Jun 22, 2015, 4:27 PM EDT for Screven County, Georgia; Allendale County, Hampton County, South Carolina. It was in force for 63 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 22, 2015, 4:27 PM EDT (20:27 UTC)
Expired
Jun 22, 2015, 5:30 PM EDT
In force
63 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Screven County, GA, Allendale County, SC, Hampton County, SC

The radar

The Charleston,SC radar (KCLX), 32 km from the middle of the area, began a volume at 20:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 22, 4:51 PM EDTTSTM WND DMG2 Sse Furman, SCTREES DOWN ON HWY 601S. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 24 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 8.5 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2015-06-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1803 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2015-06-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1803 J/kg
Mixed-layer CIN
-75 J/kg
Mixed-layer LCL
1252 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
13 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

203 
WUUS52 KCHS 222027
SVRCHS
GAC251-SCC005-049-222130-
/O.NEW.KCHS.SV.W.0052.150622T2027Z-150622T2130Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
427 PM EDT MON JUN 22 2015

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
  SCREVEN COUNTY IN SOUTHEASTERN GEORGIA...
  HAMPTON COUNTY IN SOUTHEASTERN SOUTH CAROLINA...
  ALLENDALE COUNTY IN SOUTHEASTERN SOUTH CAROLINA...

* UNTIL 530 PM EDT

* AT 427 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SHIRLEY...OR
  14 MILES SOUTHEAST OF SYLVANIA...MOVING EAST AT 5 MPH.

  HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  SYLVANIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3285 8130 3264 8117 3259 8124 3257 8135
      3259 8137 3259 8139 3253 8150 3252 8154
      3274 8167
TIME...MOT...LOC 2027Z 269DEG 5KT 3266 8140 

HAIL...1.00IN
WIND...60MPH
 
$$
4 follow-up statements
913 
WWUS52 KCHS 222040
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
440 PM EDT MON JUN 22 2015

GAC251-SCC005-049-222130-
/O.CON.KCHS.SV.W.0052.000000T0000Z-150622T2130Z/
SCREVEN GA-HAMPTON SC-ALLENDALE SC-
440 PM EDT MON JUN 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SCREVEN...HAMPTON AND ALLENDALE COUNTIES...

AT 439 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR SHIRLEY...OR
16 MILES SOUTHEAST OF SYLVANIA...AND IS NEARLY STATIONARY.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
SYLVANIA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3285 8130 3264 8117 3259 8124 3257 8135
      3259 8137 3259 8139 3253 8150 3252 8154
      3274 8167
TIME...MOT...LOC 2039Z 157DEG 5KT 3266 8138 

HAIL...1.00IN
WIND...60MPH
 
$$
758 
WWUS52 KCHS 222054
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
454 PM EDT MON JUN 22 2015

SCC005-222103-
/O.CAN.KCHS.SV.W.0052.000000T0000Z-150622T2130Z/
ALLENDALE SC-
454 PM EDT MON JUN 22 2015

...THE SEVERE THUNDERSTORM WARNING FOR ALLENDALE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF 
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3278 8142 3275 8142 3275 8139 3279 8132
      3280 8127 3264 8117 3259 8124 3257 8135
      3259 8137 3259 8139 3253 8150 3252 8154
      3276 8155
TIME...MOT...LOC 2053Z 269DEG 5KT 3266 8136 

$$

GAC251-SCC049-222130-
/O.CON.KCHS.SV.W.0052.000000T0000Z-150622T2130Z/
SCREVEN GA-HAMPTON SC-
454 PM EDT MON JUN 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SCREVEN AND HAMPTON COUNTIES...

AT 453 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SHIRLEY...OR
16 MILES SOUTHWEST OF LAKE WARREN STATE PARK...MOVING EAST AT 5 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SCREVEN AND HAMPTON COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...
BRIGHTON AND SHEPPARDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3278 8142 3275 8142 3275 8139 3279 8132
      3280 8127 3264 8117 3259 8124 3257 8135
      3259 8137 3259 8139 3253 8150 3252 8154
      3276 8155
TIME...MOT...LOC 2053Z 269DEG 5KT 3266 8136 

HAIL...1.00IN
WIND...60MPH
 
$$
447 
WWUS52 KCHS 222111
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
511 PM EDT MON JUN 22 2015

GAC251-SCC049-222130-
/O.CON.KCHS.SV.W.0052.000000T0000Z-150622T2130Z/
SCREVEN GA-HAMPTON SC-
511 PM EDT MON JUN 22 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SCREVEN AND HAMPTON COUNTIES...

AT 510 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER KILDARE...OR
15 MILES NORTHWEST OF SPRINGFIELD...MOVING SOUTHEAST AT 10 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF
SCREVEN AND HAMPTON COUNTIES...INCLUDING THE FOLLOWING LOCATIONS...
BRIGHTON AND SHEPPARDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

REPORT DAMAGE DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT
1-888-383-2024 WHEN IT IS SAFE TO DO SO.

&&

LAT...LON 3278 8142 3275 8142 3275 8139 3279 8132
      3280 8127 3264 8117 3259 8124 3257 8135
      3259 8137 3259 8139 3253 8150 3252 8154
      3276 8155
TIME...MOT...LOC 2110Z 297DEG 10KT 3258 8144 

HAIL...1.00IN
WIND...60MPH
 
$$
750 
WWUS52 KCHS 222124
SVSCHS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
524 PM EDT MON JUN 22 2015

GAC251-SCC049-222134-
/O.EXP.KCHS.SV.W.0052.000000T0000Z-150622T2130Z/
SCREVEN GA-HAMPTON SC-
524 PM EDT MON JUN 22 2015

...THE SEVERE THUNDERSTORM WARNING FOR SCREVEN AND HAMPTON COUNTIES
WILL EXPIRE AT 530 PM EDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.

LAT...LON 3278 8142 3275 8142 3275 8139 3279 8132
      3280 8127 3264 8117 3259 8124 3257 8135
      3259 8137 3259 8139 3253 8150 3252 8154
      3276 8155
TIME...MOT...LOC 2122Z 269DEG 5KT 3258 8144 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 4:20 PM EDT, 7 minutes earlier.

Area forecast discussion, Jun 22, 4:20 PM EDT, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
420 PM EDT MON JUN 22 2015

.SYNOPSIS...
ATLANTIC HIGH PRESSURE WILL PREVAIL THROUGH MUCH OF THIS WEEK WHILE
A TROUGH OF LOW PRESSURE PERSISTS INLAND. A COLD FRONT WILL APPROACH
THE REGION FROM THE NORTH LATE WEEK AND REMAIN IN THE VICINITY
THROUGH THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM TUESDAY MORNING/...
BOUNDARY INTERACTIONS ARE STARTING TO OCCUR...SO WE/RE RAINING
POPS A BIT HIGHER INTO THIS EVENING.

THIS EVENING...WHILE THERE IS STILL A CAP IN PLACE ACROSS OUR
EASTERN ZONES...IT IS IN A MUCH WEAKER FORM OR HAS BROKEN FURTHER
INLAND. ALTHOUGH THE MID LEVELS ARE STILL WARM...IT IS A LITTLE
COOLER AROUND 700 MB...AND 700-500 MB LAPSE RATES A BIT STEEPER AS
A RESULT. THAT ALONG WITH A SUBTLE PERTURBATION IN THE MID AND
UPPER LEVELS OF THE ATMOSPHERE HAS BEEN ENOUGH TO PROVIDE THE
AREA WITH BETTER COVERAGE OF SHOWERS/T-STORMS THAN WE HAVE SEEN
SINCE FRIDAY. MLCAPES ARE 3000-3500 J/KG...SBCAPES OF 4000-4500
J/KG AND LIFTED INDICES AS COLD AS -7 TO -9C. THIS WILL SUPPORT
20-40 PERCENT COVERAGE OF CONVENTION UNTIL 9 OR 10 PM. BEST
CHANCES WILL BE INLAND FROM US-17 IN ADVANCE OF THE INLAND
PENETRATING RESULTANT SEA BREEZE. BUT IF BOUNDARY INTERACTIONS
START OCCURRING WE MAY NEED TO RAISE POPS BASED ON FUTURE TRENDS.

PWATS OF 1.9-2.0 INCHES WILL ALLOW FOR WATER LOADING WITH A FEW
OF THE STRONGER CORES...AND WITH WINDEX VALUES OF 60-70 KT AND
DCAPES UPWARDS OF 1200-1500 J/KG...THIS WILL SUPPORT ISOLATED WET
DOWNBURST POTENTIAL. FOR THIS REASON WE WILL MAINTAIN AN ISOLATED
SEVERE RISK IN THE HAZARDOUS WEATHER OUTLOOK. SECONDARY HAZARDS
WILL INCLUDE MARGINALLY SEVERE HAIL IN THE TALLEST
STORMS...FREQUENT CLOUD TO GROUND LIGHTNING AND GIVEN LIMITED
STORM MOTION A LOCALIZED HEAVY RAIN RISK ALSO EXISTS.

HEAT INDICES HAVE CLIMBED AS HIGH AS 106-114F IN MANY OF OUR
COUNTIES...WITH EVEN A COUPLE OF SPOTS HAVING HIT 115F. SUFFICE
TO SAY THAT THE HEAT ADVISORY WILL REMAIN IN EFFECT FOR THE ENTIRE
CWFA THROUGH 7 PM.

TONIGHT...COVERAGE OF SHOWERS/STORMS FAR INLAND WILL COME TO AN END
BY 11 PM-MIDNIGHT AS NOCTURNAL EFFECTS TAKING OVER. ANY REDEVELOP
OF CONVECTION LOOKS TO TAKE PLACE OVER THE ATLANTIC...ESPECIALLY
OUT NEAR THE GULF STREAM. LOW LEVEL CONVERGENCE WITHIN THE
SOUTH/SW SYNOPTIC FLOW MIGHT SPUR SOME ISOLATED POPS ALONG THE SC
COAST AFTER MIDNIGHT...BUT WE HAVE HELD POPS TO LESS THAN 15
PERCENT. FULL DECOUPLING WILL NOT OCCUR FOR MOST
PLACES...PREVENTING OVERNIGHT MINS FROM DROPPING ANY LOWER THAN
MID AND UPPER 70S INLAND. THE BARRIER ISLANDS AND THE CHARLESTON
METRO AREA WILL BE THE WARMEST...UNABLE TO DROP BELOW 80-82F.
RECORD HIGH MINS WILL BE CHALLENGED...ESPECIALLY AT KCHS AND KCXM.
THIS MAY BE THE 8TH NIGHT IN A ROW IN DOWNTOWN CHARLESTON WHERE
THE TEMP FAILS TO FALL BELOW 80.

&&

.SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/...
TUESDAY AND WEDNESDAY...AN EXPANSIVE RIDGE OF HIGH PRESSURE WILL
PERSIST OVER THE SOUTHEASTERN UNITED STATES THROUGH MIDWEEK. AT THE
SFC...THE AREA WILL BE POSITIONED ALONG THE WESTERN PERIPHERY OF
ATLANTIC HIGH PRESSURE WHILE A PIEDMONT TROUGH REMAINS SITUATED
INLAND. DESPITE LARGE SCALE SINKING MOTION ASSOCIATED WITH HIGH
PRESSURE ALOFT...STRONG SFC HEATING ALONG AND THE PROXIMITY OF THE
LOW PRESSURE TROUGH INLAND SHOULD RESULT IN SHOWERS AND
THUNDERSTORMS DURING THE AFTERNOON AND EVENING HOURS TUESDAY AND
WEDNESDAY. LARGE DCAPES IN EXCESS OF 1000 J/KG SUGGESTS DAMAGING
WIND GUST POTENTIAL WITH A FEW STRONGER THUNDERSTORMS. HOWEVER...THE
THREAT OF WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED.

THE MAIN ISSUE WILL BE THE CONTINUATION OF HOT AND HUMID CONDITIONS
THROUGH AT LEAST MID WEEK...WHICH WILL LIKELY RESULT IN HEAT INDEX
VALUES BETWEEN 105 TO 110 DEGREES DURING PEAK HEATING HOURS EACH
AFTERNOON. HEAT INDEX VALUES WILL BE DEPENDENT ON SFC DEWPTS...WHICH
WILL MIX OUT TO AROUND 70 DURING PEAK HEATING...WHILE REMAINING IN
THE LOW TO MID 70S BEHIND AN INLAND MOVING SEABREEZE DURING LATE
AFTERNOON AND EVENING HOURS. GIVEN THE LIKELIHOOD OF HEAT INDEX
VALUES ABOVE 105 DEGREES ON TUESDAY...A HEAT ADVISORY WILL BE IN
EFFECT FROM NOON TO 7 PM. AN ADDITIONAL HEAT ADVISORY WILL LIKELY BE
NEEDED FOR WEDNESDAY.

AFTERNOON HIGH TEMPS ARE FORECAST TO REACH THE UPPER 90S TO AROUND
100 DEGREES WELL INLAND EACH DAY...WITH THE ONLY RELIEF COMING FOR
AN AFTERNOON/EVENING SHOWER AND/OR THUNDERSTORM. OVERNIGHT LOWS WILL
REMAIN MILD...IN THE MID/UPPER 70S INLAND TO LOWER 80S ALONG THE
COAST.

THURSDAY...MODELS CONTINUE TO INDICATE A SLIGHT WEAKENING OF THE MID
LVL RIDGE OF HIGH PRESSURE...MAINLY DUE TO H5 SHORTWAVE ACTIVITY
OVER THE SOUTHEAST. HIGH TEMPS COULD END UP A DEGREE OR TWO COOLER
THAN THE PREVIOUS DAY DUE TO AN INCREASE IN AFTERNOON/EVENING
SHOWER/THUNDERSTORM COVERAGE. HOWEVER...TEMPS ARE STILL EXPECTED TO
PEAK IN THE MID/UPPER 90S WITH MODERATE LEVELS OF HUMIDITY PRESENT.
HEAT INDEX VALUES COULD PEAK NEAR 105 DEGREES OVER MANY AREAS IN
SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA...RESULTING IN
ANOTHER HEAT ADVISORY THURSDAY AFTERNOON.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
RELIEF FROM THE HEAT AND RELATIVELY DRY SPELL LOOKS TO OCCUR IN THE
LONG TERM PERIOD AS THE OVERALL PATTERN BECOMES MORE AMPLIFIED AND
ACTIVE. STAGNANT UPPER RIDGE WILL FINALLY BREAK DOWN AS BROAD
LONGWAVE TROUGH AND ASSOCIATED VORT MAX DIGS INTO THE UPPER MIDWEST
AND GREAT LAKES REGION...AND EVENTUALLY ENCOMPASSES THE EASTERN U.S.
THE FORECAST AREA WILL REMAIN ON THE WESTERN EDGE OF SURFACE HIGH
PRESSURE...HOWEVER THE PERSISTENT PIEDMONT TROUGH WILL EVENTUALLY
GET ABSORBED BY A LOW PRESSURE SYSTEM AND ATTENDANT FRONT THAT
SHIFTS INTO THE REGION OVER THE WEEKEND. OVERALL...THIS PATTERN WILL
SUPPORT MORE ACTIVE CONVECTIVE COVERAGE AND TEMPERATURES CLOSER TO
CLIMO.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
WE HAVE MAINTAINED A PREVAILING VFR FORECAST THROUGH 18Z TUESDAY.

INCLUDED CB AND VCTS AT KCHS THROUGH 21Z AS ISOLATED TO SCATTERED
SHRA/TSRA CONTINUES TO DEVELOP. DIRECT IMPACTS ARE STILL NOT
CERTAIN...SO WILL AMEND IF NECESSARY. SOUTHERLY WINDS WILL ALSO BE
GUSTY THROUGH SUNSET...PEAKING AT 15 OR 20 KT AT TIMES.

AT KSAV THE BEST CHANCES FOR SHRA/TSRA WILL STAY SOUTH AND WEST
OF THE TERMINAL...SO NO NEED TO INCLUDE CB AND VCTS AT THIS TIME.

EXTENDED AVIATION OUTLOOK...BRIEF FLIGHT RESTRICTIONS POSSIBLE IN
AFTERNOON SHOWERS/THUNDERSTORMS...ESPECIALLY LATE IN THE WEEK.

&&

.MARINE...
TONIGHT...A 1027 MB RIDGE AXIS ALIGNED EAST-WEST ALONG 29-30N
LATITUDE WILL REMAIN IN PLACE AS A PIEDMONT TROUGH PERSISTS INLAND.
THE GRADIENT BETWEEN THESE TWO LARGE SCALE FEATURES WILL MAINTAIN A
FAIRLY TIGHT GRADIENT...ESPECIALLY BY SUMMER STANDARDS. THAT
ALONG WITH PARTIAL MIXING OF THE 20-30 KT NOCTURNAL LOW LEVEL JET
WILL SUPPORT SOUTH/SW WINDS AS HIGH AS 15 OR 20 KT. ALTHOUGH WE
COULD SEE SOME GUSTS UP NEAR 25 KT AT TIMES INTO THIS EVENING IN
CHARLESTON HARBOR...THEY ARE NOT FREQUENT ENOUGH TO RAISE A SMALL
CRAFT ADVISORY. SEAS WILL RANGE FROM 1-2 FT IN THE HARBOR...TO 2-4
FT ACROSS THE OPEN ATLANTIC...HIGHEST NORTH AND EAST.

TUESDAY THROUGH SATURDAY...ATLANTIC HIGH PRESSURE WILL PERSIST OVER
THE COASTAL WATERS WHILE A TROUGH OF LOW PRESSURE REMAINS INLAND. IN
GENERAL...WINDS/SEAS SHOULD REMAIN BELOW SMALL CRAFT ADVISORY LEVELS
THROUGH LATE WEEK...BUT NOCTURNAL JETTING AND AFTERNOON SEA BREEZE
CIRCULATIONS WILL RESULT IN SOUTH/SOUTHWEST WINDS PEAKING AROUND 15-
20 KT AT TIMES...ESPECIALLY ACROSS THE CHARLESTON COUNTY NEARSHORE
WATERS. SEAS WILL RANGE BETWEEN 2-4 FEET...BUT COULD REACH NEAR 5 FT
IN THE OUTER PORTIONS OF THE WATERS DURING SURGES.

&&

.CLIMATE...
RECORD HIGH MINIMUMS FOR JUNE 22ND...
KCHS...78 SET IN 2011.
KCXM...81 SET IN 1998.
KSAV...78 SET IN 1937.

RECORD HIGHS FOR JUNE 22ND...
KCHS...98 SET IN 2011.
KCXM...98 SET IN 1998.
KSAV...101 SET IN 1981.

RECORD HIGH MINIMUMS FOR JUNE 23RD...
KCHS...78 SET IN 1981.
KCXM...82 SET IN 1998.
KSAV...77 SET IN 1981.

RECORD HIGHS FOR JUNE 23RD...
KCHS...100 SET IN 1944.
KCXM...101 SET IN 1944.
KSAV...102 SET IN 1981.

RECORD HIGH MINIMUMS FOR JUNE 24TH..
KCHS...79 SET IN 1998.
KCXM...85 SET IN 1998.
KSAV...79 SET IN 1932.

ALL TIME RECORD HIGH FOR KCHS...105 SET 08/01/1999.
ALL TIME RECORD HIGH FOR KCXM...104 SET 06/24/1944 AND 06/02/1985.
ALL TIME RECORD HIGH FOR KSAV...105 SET 07/12/1879 AND 07/20/1986.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR GAZ087-088-
     099>101-114>119-137>141.
     HEAT ADVISORY FROM NOON TO 7 PM EDT TUESDAY FOR GAZ087-088-
     099>101-114>119-137>141.
SC...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR SCZ040-042>045-
     047>052.
     HEAT ADVISORY FROM NOON TO 7 PM EDT TUESDAY FOR SCZ040-042>045-
     047>052.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
CLIMATE...
Hazardous weather outlook, Jun 22, 3:30 PM EDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
330 PM EDT MON JUN 22 2015

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-231930-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
330 PM EDT MON JUN 22 2015

...HEAT ADVISORY IN EFFECT UNTIL 7 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM NOON TO 7 PM EDT TUESDAY...
...ISOLATED SEVERE THUNDERSTORMS INTO THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

SEVERE THUNDERSTORMS...ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS WILL CONTINUE ACROSS SOUTHEAST SOUTH CAROLINA AND
SOUTHEAST GEORGIA THROUGH THIS EVENING. A FEW OF THE
STORMS THROUGH 9 PM...MAINLY INLAND...COULD BECOME SEVERE WITH
DAMAGING WINDS IN EXCESS OF 60 MPH. FREQUENT CLOUD TO GROUND
LIGHTNING...SMALL HAIL AND LOCALLY HEAVY RAINFALL THAT IS CAPABLE
OF PRODUCING MINOR FLOODING ARE ALSO POSSIBLE WITH ANY
THUNDERSTORMS THAT FORM.

PEOPLE ACROSS SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA ARE
ENCOURAGED TO REMAIN WEATHER AWARE INTO THIS EVENING. STAY TUNED
TO NOAA WEATHER RADIO...TV OR YOUR LOCAL NEWS SOURCE FOR THE
LATEST WEATHER INFORMATION AND WARNINGS FROM THE NATIONAL WEATHER
SERVICE IN CHARLESTON.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

AMZ330-350-352-354-374-231930-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
330 PM EDT MON JUN 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 22, 2:56 PM EDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
256 PM EDT MON JUN 22 2015

SCZ042-047-221930-
HAMPTON SC-INLAND JASPER SC-
256 PM EDT MON JUN 22 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF HAMPTON AND JASPER
COUNTIES UNTIL 330 PM EDT...

AT 255 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
PINELAND...OR 14 MILES NORTHWEST OF RIDGELAND...MOVING SOUTH AT 5
MPH.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FURMAN...SCOTIA...TARBORO...PINELAND...GARNETT AND ROBERTVILLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3276 8119 3265 8104 3247 8119 3251 8124
      3252 8123 3252 8125 3262 8136
TIME...MOT...LOC 1855Z 020DEG 6KT 3262 8117
Special weather statement, Jun 22, 3:57 PM EDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
357 PM EDT MON JUN 22 2015

GAZ099-222030-
CANDLER GA-
357 PM EDT MON JUN 22 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF CANDLER COUNTY UNTIL
430 PM EDT...

AT 357 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
ALINE...OR NEAR METTER...MOVING EAST AT 10 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
METTER...PULASKI AND ALINE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3256 8207 3251 8197 3248 8198 3242 8193
      3237 8193 3229 8196 3227 8197 3228 8204
      3231 8220
TIME...MOT...LOC 1957Z 263DEG 8KT 3234 8211
Special weather statement, Jun 22, 4:08 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
408 PM EDT MON JUN 22 2015

SCZ045-222045-
INLAND BERKELEY SC-
408 PM EDT MON JUN 22 2015

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BERKELEY COUNTY UNTIL
445 PM EDT...

AT 407 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
JAMESTOWN...OR 15 MILES NORTHEAST OF MONCKS CORNER...MOVING EAST AT
10 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
JAMESTOWN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3342 7987 3340 7986 3337 7980 3338 7979
      3332 7974 3332 7970 3330 7966 3329 7963
      3317 7972 3322 7991 3343 7987
TIME...MOT...LOC 2007Z 255DEG 10KT 3330 7977

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 3:42 PM EDTHeat AdvisoryCHSBulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more21 hr
Jun 22, 3:57 PM EDTSpecial Weather StatementCHSCandler33 min
Jun 22, 4:28 PM EDTSpecial Weather StatementCHSBulloch32 min
Jun 22, 5:12 PM EDTSevere Thunderstorm WarningCHSBulloch, Jenkins, Screven48 min
Jun 22, 6:15 PM EDTSpecial Weather StatementCHSBryan, Liberty30 min
Jun 22, 6:19 PM EDTSpecial Weather StatementCHSEffingham26 min
Jun 22, 6:23 PM EDTSevere Thunderstorm WarningCHSChatham, Effingham52 min
Jun 22, 7:02 PM EDTSevere Thunderstorm WarningCHSBryan, Chatham, Liberty, McIntosh58 min
Jun 22, 7:07 PM EDTSevere Thunderstorm WarningCHSLiberty, Long, McIntosh53 min
Jun 22, 1:56 AM EDTSpecial Marine WarningCHS34 min
Jun 22, 2:56 PM EDTSpecial Weather StatementCHSHampton34 min
Jun 22, 3:09 PM EDTSevere Thunderstorm WarningCHSHampton, Jasper66 min
Jun 22, 4:08 PM EDTSpecial Weather StatementCHSBerkeley37 min
Jun 22, 4:13 PM EDTSevere Thunderstorm WarningCHSBerkeley62 min
Jun 22, 4:58 PM EDTSevere Thunderstorm WarningCHSBerkeley, Dorchester62 min
Jun 22, 5:09 PM EDTAreal Flood AdvisoryCHSBerkeley, Dorchester111 min
Jun 22, 5:16 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester59 min
Jun 22, 5:22 PM EDTSpecial Weather StatementCHSBamberg23 min
Jun 22, 5:48 PM EDTSevere Thunderstorm WarningCHSCharleston, Colleton, Dorchester57 min
Jun 22, 5:54 PM EDTFlash Flood WarningCHSBerkeley, Charleston, Dorchester2 hr
Jun 22, 6:49 PM EDTSpecial Weather StatementCHSColleton26 min
Jun 22, 6:58 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton62 min
Jun 22, 7:40 PM EDTSpecial Marine WarningCHS95 min
Jun 22, 7:53 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper67 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2015Severe Thunderstorm Warnings in Georgia, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.